MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intraocular lens (iol) had a bent back haptic.There was patient contact.No further information was provided.
 
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there was no indication that the lens was implanted.If explanted, give date: not applicable, as there was no indication that the lens was implanted.Multiple attempts were made to obtain additional information regarding the event; however, no additional information was available.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received reporting that the affected eye was the right eye, and that the lens was fully inserted, then removed and replaced in the same procedure due to bent back haptic , ¿tech error¿.Another johnson and johnson lens was implanted as replacement (same model, same diopter).There was no incision enlargement, unplanned suture, or unplanned vitrectomy required.Surgeon's name (initial reporter last name) is stahl.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jan 19, 2023.Section h3: evaluated by manufacturer: yes.Section h6: health effect - impact code: code 4631 - more complex surgery.Section h6: medical device problem code: code 1670 - use of device problem.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half (one half missing).The lens was cleaned and, lens damage on the edge of the optic could be observed.No damage to the haptic was identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue dc-haptic damaged was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.Corrected data: upon further review it was noted that "g4" field which should have been populated with "no" was inadvertently left blank on the initial mdr; therefore, the information has been corrected in this supplemental mdr report and the following fields have been updated accordingly: section g4: combination product: no.Additional correction: based on the additional information received that there was a tech error which caused the haptic be damaged (bent back) and there was no patient injury and no medical or surgical intervention required.There is no quality issue with johnson & johnson iol.Therefore, this event is assessed as not reportable.There will no longer be any further reporting under mfr report number: 3012236936-2023-00028.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16098412
Report Number3012236936-2023-00028
Device Sequence Number20513888
Product Code HQL
UDI-Device Identifier05050474529052
UDI-Public(01)05050474529052(17)271003
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030220
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown